Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes palpitations with dizziness and headaches?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 1663 Questions
Question
Since last Decembe I have palpitations every single day; I am tired; I get dizzy, headaches. All the tests are normal (THS, electrolytes, blood count; urine 24 hours normal.... THS normal about 2.6 1.6 monts ago; My problem is that all my tests are normal but I do not feel good at all; like I said: palpitations, sometimes very bad (which I never had before); a choking sensation in my neck (from my thyroid.... not all the time, but I guess when the hormones are out of balance); dizzy, headaches, ringing in my ears; retain water very easily; I an't eat salt..... I eat some but not a lot...I do not add any salt to my food.... and I eat mostly veggies, fruits, grains, nuts, seeds; a little Greek yogurt, an occasional organic egg and una/salmon.
Posted Wed, 20 Aug 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Shehzad Topiwala 9 hours later
Brief Answer:
Endocrine

Detailed Answer:
Sorry to hear about your symptoms.

There is a condition called pheochromocytoma. It is very uncommon. But its symptoms are often episodes of palpitations and sweating, with headache and chest pain or shortness of breath. It is associated with high blood pressure which may also drop every now and then.

Not everyone with pheochromocytoma will have all classic symptoms.

A simple blood test called plasma free metanephrines is a good screening test. It does not require fasting and can be done at any time of the day.

If this test is positive then the next step is to perform confirmatory testing that includes a 24 hour urine collection for fractionated catecholamines and metanephrines.

I understand your thyroid and other tests are all fine. Monitor the TSH and free T4 over time to make sure you are getting optimal amount of levothyroxine.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor